International Journal of Mathematics and Mathematical Sciences
Volume 3 (1980), Issue 4, Pages 675-694
Translation planes of even order in which the dimension has only one odd factor
Department of Pure and Applied Mathematics, Washington State University, Pullman 99164, Washington, USA
Received 2 January 1980
Copyright © 1980 T. G. Ostrom. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Let be an irreducible subgroup of the linear translation complement of a finite translation plane of order where is a power of . is in the kernel and where is an odd prime. A prime factor of must divide .
One possibility (there are no known examples) is that has a normal subgroup which is a -group for some prime .
The maximal normal subgroup satisfies one of the following:
1. Cyclic. 2. Normal cyclic subgroup of index and the nonfixed-point-free elements in have order . 3. contains a group as above.